Home » Frequently asked Questions on Health » Does avascular necrosis cause shortening of legs?

Does avascular necrosis cause shortening of legs?

Q: I am 28 years old and been suffering from avascular necrosis of left hip joint since 7-8 years. It has caused my left leg to shorten by 2.5 inches. It has also resulted in severe pain. I am unable to walk for 200 metres at a stretch without feeling pain in my pelvis region and specifically in left hip joint area. Presently the pain is growing in the other joints as well. I am unable to sleep properly. Right now, I am using compensatory heal sandal of 1.5 inch approx. I am not using any crutches as of now but doctors are suggesting for that as well. I am doing static cycling for about 10 minutes daily. Kindly advise me the future course of treatment.

A:For avascular necrosis of the hip what your doctors suggests is right. Using crutches or a tripod stick will be better option. This will help in less weight bearing on left side. For shortening, you can measure from umbilicus to medial malleolus of both heels, keeping both legs straight in lying position. Whatever is the difference, minus 1/2 inch will be correct compensation. If there is pain in other joints, clinical examination from a physiotherapist is advisable. Wish you all the best.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------